MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; GUIDING SHEATH
Catalog Number HLO59035
Medical Device Problem Codes Peeled/Delaminated (1454); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 01/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a recanalization procedure, when wiping the sheath with a wet gauze while prepping, it was noticed that the hydrophilic coating allegedly came off and turned to gel when it got wet.It was further reported that the gel substance was wiped off and the sheath was still used with no issues.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: the physical device was not returned for evaluation.No images or video files were provided for review.User error was the likely cause for the reported issue.It was stated that the health care provider wiped the sheath with a wet gauze.This is contrary with instructions for use labeling.The result of the investigation is inconclusive for the reported device contamination with chemical or other material and peeling issues.The root cause for the reported device contamination with chemical or other material and peeling issues could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for this halo one device was reviewed and the following sections are applicable.Indication for use: the halo one¿ thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one¿ thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Contraindications: there are no known contraindications for the halo one¿ thin-walled guiding sheath.Warnings: 1.Contents supplied sterile using ethylene oxide (eto).Non-pyrogenic.Do not re-use, reprocess or re-sterilize.This device is intended for single use only.2.Do not resterilize.After resterilization, the sterility of the product is not guaranteed because of an indeterminable degree of potential pyrogenic or microbial contamination which may lead to infectious complications.Cleaning, reprocessing and/or resterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal and/or mechanical changes.4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.5.Use the sheath prior to the ¿use by¿ date specified on the package.Precautions: 1.The halo one¿ thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.5.The pouch should be inspected prior to opening to ensure the sterile barrier is not compromised.The device should be carefully removed and placed in the sterile field.The entire procedure from skin puncture or incision to sheath withdrawal must be carried out aseptically.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.21.In order to activate the hydrophilic coating, it is recommended to wet the halo one¿ thin-walled guiding sheath with heparinized saline solution immediately prior to its insertion in the body.Failure to activate the coating may lead to sub-optimal trackability of the sheath.To maintain lubricity this surface must be kept completely wet.22.Proper functioning of the halo one¿ thin-walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one¿ thin-walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.Storage: store in a cool, dry, dark place.Rotate inventory so that the catheter and other dated products are used prior to the ¿use by¿ date.Do not use if packaging is damaged or opened.Halo one¿ thin-walled guiding sheath preparation: 2.Prior to use, the air in the sheath and dilator should be removed.To facilitate purging, the device is packaged with the dilator inside the sheath in a reverse direction allowing both to be flushed simultaneously.Select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting the syringe or inflation device containing the solution into the stopcock on the side-port of the sheath and flush with the sterile heparinized saline solution.Close the stopcock to maintain the air tightness following flushing.3.Prior to use the reverse loaded dilator must be removed from the distal end of the sheath.If not already completed at step 2, the air in the dilator lumen should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting the syringe or inflation device containing the solution into the luer connector of the dilator hub and flushing with the sterile heparinized saline solution.5.In order to activate the hydrophilic coating, where labeled, it is recommended to wet the halo one¿ thin-walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.H10: d4 (expiration date: 01/2026), g3, h6 (method) h11: h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HALO ONE
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17621749
Report Number9616666-2023-00156
Device Sequence Number20679091
Product Code DYB
UDI-Device Identifier00801741161940
UDI-Public(01)00801741161940
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHLO59035
Device Lot NumberCMHP0149
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown